Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 174, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 26, 2005, 7:17 PM MDT for Dundy County, Nebraska. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2005, 7:17 PM MDT (01:17 UTC)
- Expired
- Jun 26, 2005, 8:00 PM MDT
- In force
- 43 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Dundy County, NE
The radar
The Goodland radar (KGLD), 90 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.3 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 860 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 2716 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:26 PM MDT, 4 hours 51 minutes earlier.
Area forecast discussion, Jun 26, 2:26 PM MDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 226 PM MDT SUN JUN 26 2005 .DISCUSSION...FORECAST CONCERNS ARE CHANCES FOR CONVECTION THROUGH WEDNESDAY AS WELL AS TEMPERATURES. LATEST SURFACE MAP ANALYIS SHOWED A SURFACE TROUGH OF LOW PRESSURE ACROSS WEST CENTRAL NEBRASKA INTO EASTERN COLORADO. AT UPPER LEVELS A STRONG 500 MB RIDGE OF HIGH PRESSURE REMAINS ACROSS THE SOUTHERN PART OF THE CONUS FROM NEW MEXICO EASTWARD TO ARKANSAS AND LOUISIANA. ALSO IR AND WATER VAPOR SATELLITE IMAGERY SHOWED A BROAD TROUGH OF LOW PRESSURE MOVING EASTWARD THROUGH NEVADA AND AND IDAHO. AN UPPER LEVEL SHORTWAVE WAS MOVING EASTWARD INTO WESTERN COLORADO. SOUTHWEST UPPER LEVEL FLOW ACROSS THE REGION IS FORECAST BY MODELS TO BECOME MORE WESTERLY TOWARD THE MIDDLE OF NEXT WEEK. MODELS INITIALIZED WELL WITH REGARD TO UPPER LEVEL FEATURES AS WELL AS WITH TEMPERATURE AND MOISTURE FIELDS. NOT A GREAT DEAL OF CHANGES WITH OVERALL WEATHER PATTERN OF PAST SEVERAL DAYS. WILL GO WITH NAM MODEL FOR THE SHORT TERM WITH GFS MODEL PREFERRED THROUGHOUT EXTENDED FORECAST PACKAGE. FOR TONIGHT AS SHORTWAVE MOVES THROUGH WESTERN KANSAS FROM COLORADO WILL SEE SCATTERED CONVECTION DEVELOP OVER HIGHER TERRAIN TO OUR WEST AND THEN MOVE EASTWARD THROUGH THE REGION. WILL CARRY CHANCE POPS FOR THUNDERSTORMS AS A RESULT. WILL GO CLOSE TO GUIDANCE TEMPERATURES IN THE 60S FOR OVERNIGHT LOWS. FOR MONDAY THROUGH TUESDAY A STAGNANT WEATHER PATTERN EXISTS WITH A TROUGH TO OUR WEST AND WEAK SURFACE FRONT APPROACHING TO OUR NORTH. ALSO UPPER LEVEL IMPULSES MOVE THROUGH IN THE UPPER FLOW EACH DAY RESULTING IN CHANCE POPS FOR CONVECTION MONDAY AFTERNOON AND EVENING AND AGAIN FOR TUESDAY AFTERNOON AND EVENING. A WEAK FRONT TRIES TO SLIDE INTO REGION TUESDAY NIGHT INTO WEDNESDAY MORNING. WILL NOT MAKE MUCH CHANGE IN GOING POPS AT THIS TIME AS THIS LOOKS GOOD. DUE TO UNCERTAINTY WITH LOCATION AND TIMING OF FRONTAL BOUNDARY IN REGION ADDED SLIGHT CHANCE POPS FOR CONVECTION WEDNESDAY AFTERNOON AND EVENING. MADE NO CHANGES TO MAXIMUM OR MINIMUM TEMPERATURES FOR MONDAY THROUGH WEDNESDAY. AS FOR THE EXTENDED FORECAST PERIOD THURSDAY THROUGH SUNDAY KEPT THE ENTIRE PERIOD DRY AGAIN AS MODELS STRENGTHEN THE UPPER RIDGE OVER THE CENTRAL HIGH PLAINS. DRY WEATHER AND MORE HOT TEMPERATURES ARE FORECASTED INTO NEXT WEEKEND. && .GLD WATCHES/WARNINGS/ADVISORIES... .KS...NONE. .NE...NONE. .CO...NONE. && LAMMERS
Hazardous weather outlook, Jun 26, 12:47 PM MDT, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1247 PM MDT SUN JUN 26 2005 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-271200- CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS- GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS- RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS- WICHITA KS-YUMA COUNTY CO- 1247 PM MDT SUN JUN 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A WEAK FRONTAL BOUNDARY DRAPED ACROSS EASTERN COLORADO AND EXTREME SOUTHWEST NEBRASKA WILL PROVIDE THE FOCUS FOR THUNDERSTORM DEVELOPMENT AFTER 2 PM MDT. THIS BOUNDARY WILL BE LOCATED ROUGHLY ALONG A IMPERIAL NEBRASKA TO BURLINGTON TO FLAGLER LINE. FURTHER SOUTH...STORMS WILL FROM ON THE HIGHER TERRAIN OF EASTERN COLORADO AND DRIFT NORTHEAST INTO THE OUTLOOK AREA. AFTER THUNDERSTORMS BEGIN THIS AFTERNOON...THEY SHOULD DRIFT NORTHEAST ACROSS PORTIONS OF NORTHWEST KANSAS AND SOUTHWEST NEBRASKA...BEFORE ENDING BY 10 PM MDT. STORMS THAT DEVELOP THIS AFTERNOON WILL HAVE THE POTENTIAL TO PRODUCE HAIL UP TO THE SIZE OF QUARTERS...AND DANGEROUS MICROBURSTS CAPABLE OF PRODUCING 60 MPH OR GREATER WIND GUSTS. THE AREA MOST FAVORABLE FOR SEVERE THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING WILL BE ALONG AND WEST OF A TRIBUNE TO MCCOOK LINE. THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS EAST OF THIS LINE...BUT OVERALL COVERAGE IS EXPECTED TO BE VERY LIMITED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS THE TRI STATE AREA MONDAY AND TUESDAY AFTERNOON AND EVENING. THUNDERSTORMS WILL FIRE ALONG A DRYLINE IN EASTERN COLORADO MONDAY AFTERNOON AND ALONG AN APPROACHING COLD FRONT TUESDAY AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WIND WILL BE POSSIBLE WITH SOME OF THE STORMS. THUNDERSTORMS WILL AGAIN BE POSSIBLE ON WEDNESDAY AFTERNOON...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY AFTER 2 PM MDT...MAINLY WEST OF A TRIBUNE TO MCCOOK LINE. JRM
In the hours before
Special weather statement, Jun 26, 1:56 PM MDT, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 156 PM MDT SUN JUN 26 2005 KSZ041-042-270300- GREELEY-WICHITA- 156 PM MDT (256 PM CDT) SUN JUN 26 2005 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR EXTREME SOUTHERN PORTIONS OF THE TRI STATE AREA... THE STORM PREDICTION CENTER HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 530 FOR THE FOLLOWING COUNTIES IN THE TRI STATE AREA. IN NORTHWEST KANSAS...GREELEY AND WICHITA. THIS WATCH IS IN EFFECT UNTIL 9 PM MDT (10 PM MDT). REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. JRM
Local storm report, Jun 26, 6:49 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
649 PM MDT SUN JUN 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 7 N ATWOOD 39.91N 101.04W
06/26/2005 0.88 INCH RAWLINS KS TRAINED SPOTTER
0635 PM TSTM WND GST 7 N ATWOOD 39.91N 101.04W
06/26/2005 60 MPH RAWLINS KS TRAINED SPOTTER
&&
BURKELocal storm report, Jun 26, 7:16 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
716 PM MDT SUN JUN 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND GST 14 NW ST. FRANCIS 39.91N 101.99W
06/26/2005 60 MPH CHEYENNE KS TRAINED SPOTTER
0705 PM HAIL 14 NW ST. FRANCIS 39.91N 101.99W
06/26/2005 0.88 INCH CHEYENNE KS TRAINED SPOTTER
&&
BURKEThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:12 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 40 min |
| Jun 27, 4:15 PM MDT | Severe Thunderstorm Warning | GLD | Gove | 50 min |
| Jun 27, 5:31 PM MDT | Severe Thunderstorm Warning | GLD | Graham | 30 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.